MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Skin Tears (2516)
Date of Event 02/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been explanted and has been returned to med-el hq where it will be evaluated.When available, a device failure analysis will be submitted as a follow-up report.
 
Event or Problem Description
Similar to the contralateral side the implant extruded through the skin.On this side the upper edge of the coil section was affected.The user showed good benefit from the implant as long as the skin was intact and the processor could be used.The device was explanted while a new implant was provided on the contralateral side.
 
Event or Problem Description
Similar to the contralateral side the implant extruded through the skin.On this side the upper edge of the coil section was affected.Initially, the wound healed completely and appeared to be unremarkable.Since the middle of last year (july 2023) problems with the skin over both implants have been reported.When the contralateral side was explanted samples from the implant area were taken and analyzed but did not reveal any bacterial infection.The hospital tried to treat the affected skin area conservatively with anti-inflammatory cream.The device was explanted.
 
Additional Manufacturer Narrative
Conclision: device investigation did not reveal any device defect or damage, which has been present whilst implanted.Mechanical damages found during investigation are attributable to the removal surgery.According to the information received from the field the device was explanted due to an extrusion of the device through the skin.A review of the device_s sterilization records show that the device has been subject to a valid sterilization process, thus no available information points to the implant being the source of any infection.However, the presence of the device might have contributed to its subsequent development.This is a final report.

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key18854842
Report Number9710014-2024-00212
Device Sequence Number14287439
Product Code MCM
UDI-Device Identifier09008737395360
UDI-Public(01)09008737395360
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/11/2025
Device Model NumberMI1250 SYNCHRONY 2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2024
Supplement Date Received by Manufacturer02/28/2024
Initial Report FDA Received Date03/07/2024
Supplement Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 MO
Patient SexFemale